Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 29, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Nov 14, 2008, 9:20 PM CST for 6 counties in Texas. It took effect at Nov 15, 2008, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 9:20 PM CST (03:20 UTC)
- In effect from
- Nov 15, 2008, 12:00 AM CST
- Expired
- Nov 15, 2008, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 150320 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 920 PM CST FRI NOV 14 2008 ...STRONG NORTH WINDS EXPECTED BEHIND COLD FRONT TONIGHT... TXZ242>247-151130- /O.NEW.KCRP.WI.Y.0029.081115T0600Z-081115T1800Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 920 PM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND AND OFF THE COAST BY MIDNIGHT TONIGHT. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE IN THE WAKE OF THE FRONT TONIGHT. THE WINDS WILL REMAIN STRONG THROUGH NOON SATURDAY AS HIGH PRESSURE BUILDS INTO SOUTH TEXAS. THE WINDS WILL DIMINISH TO 15 TO 25 MPH SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ JM
1 follow-up statement
000 WWUS74 KCRP 150932 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 332 AM CST SAT NOV 15 2008 TXZ242>247-151800- /O.CON.KCRP.WI.Y.0029.000000T0000Z-081115T1800Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 332 AM CST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... STRONG NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS MORNING ACROSS THE COASTAL COUNTIES. THESE STRONG WINDS ARE THE RESULT OF A STRONG COLD FRONT WHICH MOVED THROUGH EARLIER IN THE EVENING. THE WINDS ARE EXPECTED TO GRADUALLY WEAKEN IN THE AFTERNOON AS THE CENTER OF HIGH PRESSURE PUSHES INTO CENTRAL TEXAS. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:02 PM CST, 18 minutes earlier.
Area forecast discussion, Nov 14, 9:02 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
902 PM CST FRI NOV 14 2008
.DISCUSSION...STRONG COLD FRONT RIGHT ON SCHEDULE AND APPROACHING
A COTULLA TO CUERO LINE ATTM. FRONT SHOULD REACH LRD-VCT BEFORE
10PM AND REACH THE COAST JUST BEFORE MIDNIGHT. CONSIDERING THE
STRONG 7MB PRESSURE RISES BEHIND THE FRONT AND 30KT WIND GUSTS
FROM ASOS SITES ACROSS THE HILL COUNTRY...WILL POST A WIND
ADVISORY FOR THE COASTAL COUNTIES AS THE THERMAL IMPACTS WITH THE
WARMER GULF WATERS SHOULD RESULT IN WINDS GUSTING NEAR 40 MPH.
STRONG COLD AIR ADVECTION IS PROGGED TO CONTINUE THROUGH NOON
SATURDAY THUS THE EXPIRATION TIME OF THE SCA WILL REFLECT THIS
TIMING AS WELL. IR SATELLITE SHOWS A BAND OF STRATOCUMULIS BEHIND
THE FRONT THUS A BRIEF PERIOD OF CLOUD COVER CAN BE EXPECTED
BEFORE SKIES CLEAR OUT LATER TONIGHT. KCRP 88D SHOWS A FEW LIGHT
SHOWERS EMBEDDED IN THIS CLOUD COVER RIGHT ALONG THE BOUNDARY OVER
VICTORIA AND JACKSON COUNTIES...THUS WILL ADD MENTION OF SHOWERS TO
THE NORTHEASTERN ZONES AND COASTAL WATERS. TEMPERATURES SHOULD
DROP INTO THE MID 40S ACROSS THE NORTHERN CWA TOWARD DAYBREAK WITH
MID 50S EXPECTED ALONG THE COAST. RED FLAG CONDITIONS WILL PREVAIL
ON SATURDAY DUE TO STRONG WINDS AND DRY AIRMASS IN THE WAKE OF THE
FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 53 70 36 72 44 / 10 0 0 0 0
VICTORIA 47 67 35 71 40 / 10 0 0 0 0
LAREDO 53 72 42 75 49 / 10 0 0 0 0
ALICE 50 71 36 73 43 / 10 0 0 0 0
ROCKPORT 55 67 41 72 50 / 10 0 0 0 0
COTULLA 48 70 35 73 42 / 10 0 0 0 0
KINGSVILLE 51 71 37 73 43 / 10 0 0 0 0
NAVY CORPUS 57 68 43 70 50 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 3 PM CST SATURDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY FOR
THE FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FROM 12 PM SATURDAY TO 6 AM CST SUNDAY FOR
THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
TO 60 NM.
GALE WARNING FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
JM/75...SHORT TERM
TM/95...AVIATIONHazardous weather outlook, Nov 14, 5:43 AM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 AM CST FRI NOV 14 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 543 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE TONIGHT OVER THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND COASTAL WATERS SATURDAY WITH GUSTS NEAR GALE FORCE. A FIRE WEATHER WATCH IS IN EFFECT FOR THE MID MORNING THROUGH AFTERNOON PERIOD SATURDAY...OVER THE COASTAL BEND. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/19
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:44 PM CST | Marine Weather Statement | CRP | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.